MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S3-4 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S3-4 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number 71421536
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee replacement surgery, while implanting the 3-4 9mm insert, the insert couldn't be locked well with base plate.A same code insert was used to complete the surgery.A delay of less than 30 minutes.
 
Additional Manufacturer Narrative
It was reported that during a knee replacement surgery, while implanting the 3-4 9mm insert, the device could not be locked well with base plate.A same code insert was used to complete the surgery.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail probably from the attempt of insertion.Dimensional analysis could not be performed as the damage/deformation at several features of the device would not allow for accurate measurement.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Potential causes of the reported event could include but are not limited to size of device used, surgical technique or procedural/user variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII CR DEEP FLEX ISRT S3-4 9M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10423613
Report Number1020279-2020-04035
Device Sequence Number16878462
Product Code JWH
UDI-Device Identifier03596010512444
UDI-Public03596010512444
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421536
Device Catalogue Number71421536
Device Lot Number19EM09069
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR